# SDR 2002FA0001225

- Difficulty date: October 12, 2002
- Submitted: October 29, 2002
- Operation: General aviation
- Aircraft: N5034U
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449200
- Engine: Cont LTSIO360RB
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6320
- Part serial: 000917420091731
- Condition: Inoperative
- Location: Engine
- Part time: 173 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

WHILE TRAINING, A/C SIMULATED ZERO THRUST SINGLE ENGINE APPROACH.  WHEN POWER WAS REAPPLIED, ENGINE WAS FOUND DEAD AND WOULD NOT RESPOND TO ANY INPUTS FOUND IN EMERGENCY PROCEDURES CHECKLIST.  A SINGLE ENGINE LANDING WAS MADE WITHOUT INCIDENT.  FOUND BOTH MAGNETOS FAILED FROM SEVERE INTERNAL CORROSION AND BOTH COILS WERE SHORTED AND BURNED THROUGH IN THE SAME LOCATION.  REMOVED AND INSP BOTH MAGS ON THE OTHER ENG AND FOUND THE LEFT MAG WITH SEVERE CORROSION AND PRESSURIZED AND FILTERS APPEARED IN GOOD CONDITION.  THESE MAGS HAVE VERY SMALL VENT HOLES THAT WERE ALL PLUGGED.  THE MAG THAT WAS IN GREAT SHAPE HAD A DISTORTED HSG SEAL THAT OBVIOUSLY ALLOWED THE NEEDED VENTILATION THAT THE OTHER MAGS DID NOT GET.
